Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 17, NWS Midland/Odessa, TX

March 30, 2019

NWS Midland/Odessa, TX issued this high wind warning at Mar 30, 2019, 2:02 PM CDT. It took effect at Mar 30, 2019, 7:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2019, 2:02 PM CDT (19:02 UTC)
In effect from
Mar 30, 2019, 7:00 PM CDT
Expired
Mar 31, 2019, 4:51 AM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

260 
WWUS74 KMAF 301902
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
202 PM CDT Sat Mar 30 2019

...HIGH WIND WARNING IN EFFECT FROM TONIGHT THROUGH NOON SUNDAY 
FOR GUADALUPE PASS...

.A strong cold front blew into West Texas overnight and continues
to push through the region today. This will result in high wind 
through the Guadalupe Pass tonight and Sunday morning. High
profile vehicles should avoid driving through that area.

TXZ081-302015-
/O.CAN.KMAF.WI.Y.0012.000000T0000Z-190331T1600Z/
Big Bend Area-
Including the cities of Big Bend NP and Marathon
202 PM CDT Sat Mar 30 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
Wind Advisory. 

$$

TXZ258-311100-
/O.UPG.KMAF.HW.A.0013.190331T0200Z-190331T1600Z/
/O.NEW.KMAF.HW.W.0017.190331T0000Z-190331T1800Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
102 PM MDT Sat Mar 30 2019

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
SUNDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 6 PM this evening to noon
MDT Sunday. The High Wind Watch is no longer in effect. 

* TIMING...Tonight through noon Sunday.

* WINDS...Northeast 35 to 45 mph with gusts to 60 mph.

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
1 follow-up statement
540 
WWUS74 KMAF 310951
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
451 AM CDT Sun Mar 31 2019

...HIGH WIND WARNING IS CANCELLED FOR GAP WINDS THROUGH GUADALUPE ...

.Winds behind yesterday's cold front have diminished below warning
criteria through Guadalupe Pass.

TXZ258-311100-
/O.CAN.KMAF.HW.W.0017.000000T0000Z-190331T1800Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
351 AM MDT Sun Mar 31 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
High Wind Warning. 

Winds are expected to continue diminishing throughout the morning.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 30, 12:39 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 30, 12:39 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1239 PM CDT Sat Mar 30 2019

.DISCUSSION...

Please see the 18Z aviation discussion below.

&&

.AVIATION...

Gusty northeasterly winds continue across the area this afternoon,
with winds expected to gradually veer toward the east after
31/00Z. Winds will remain elevated through the period, though
gusts will diminish through this evening. At issuance, MVFR
ceilings are still affecting FST, with improvement to VFR expected
within the first hour or two of the forecast period. VFR
conditions will otherwise prevail.

&&

.PREV DISCUSSION... /issued 432 AM CDT Sat Mar 30 2019/

DISCUSSION...

Latest sfc analysis shows the cold front just moving thru KMAF at
09Z, w/a dryline running directly south, making the triple point
invof KMAF.  It would be nice if a little convection accompanied
this, but this looks to be a dry event.

The arrival of the cold front will take temps well-below normal
today thru Monday, bottoming out Sunday afternoon in the 50s most
locations.  Models bring higher winds aloft down thru the mountains
near the Rio Grande today and tonight, especially the Big Bend area,
and we've issued an advisory as a result.  Gap winds overnight
remain on the bubble, and we'll keep the watch going and defer that
to the day shift.

WV imagery shows zonal flow aloft over West Texas and Southeast New
Mexico this morning, and zonal it looks to remain over the weekend
as an upper trough digs to the Four Corners by 00Z Monday.  Sunday
night, this feature is forecast to open and move into Central Texas
by 18Z Monday. By this time, models hint at a warm front pushing the
old frontal boundary back north, and developing rain along this
feature overnight.  Forecast soundings show deep enough saturation
nrn zones that a little -RASN can't be ruled out late Sunday
night/early Monday morning, but accumulations look negligible.  This
activity will diminish east Monday morning.

Temps return to normal Tuesday afternoon, and then rise above-normal
under weak ridging aloft into the extended.  Grids remain dry until
Friday night, when long-range models hint at an upper trough
developing convection over the east.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     56  35  53  35 /   0   0   0  50
Carlsbad                       62  36  56  34 /   0   0   0  40
Dryden                         70  45  61  42 /   0   0  10  30
Fort Stockton                  62  38  57  36 /   0   0   0  30
Guadalupe Pass                 56  31  48  32 /   0   0   0  40
Hobbs                          56  31  51  31 /   0   0   0  40
Marfa                          61  33  55  31 /   0   0   0  20
Midland Intl Airport           59  36  55  35 /   0   0   0  50
Odessa                         59  35  54  34 /   0   0   0  50
Wink                           63  37  57  35 /   0   0   0  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from 8 PM MDT this evening through Sunday
     morning for Guadalupe Mountains.

     Wind Advisory until 11 AM CDT Sunday for Big Bend Area.

&&
Hazardous weather outlook, Mar 30, 1:14 PM CDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
114 PM CDT Sat Mar 30 2019

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-311815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
114 PM CDT Sat Mar 30 2019 /1214 PM MDT Sat Mar 30 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

High winds are expected to develop through Guadalupe Pass beginning
this evening. A High Wind Warning has been issued for Guadalupe
Pass this evening through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A High Wind Warning remains in effect through late Sunday morning for
Guadalupe Pass.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:51 AM CDTWind AdvisoryMAF9 hr

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.